MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C0312
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the ruby coil pusher assembly.Bends and kinks were present along the pusher assembly.The pusher assembly distal detachment tip (ddt) was fractured.Conclusions: evaluation of the returned ruby coil revealed a fracture on the distal tip of the pusher assembly.If the ruby coil is forcefully retracted against resistance, damage such as this may occur.The introducer sheath and embolization coil of the returned ruby coil, and the lantern identified in the complaint were not returned for evaluation; therefore, the root cause of the reported complaint could not be determined.Further evaluation revealed pusher assembly kinks.These kinks were likely incidental to the reported complaint.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the gastroduodenal artery (gda) using ruby coils.During the procedure, while attempting to advance a ruby coil through the lantern delivery microcatheter (lantern), the physician experienced resistance and the ruby coil would not advance out of the microcatheter and, therefore, the ruby coil was removed.The procedure was completed using a new ruby coil and the same lantern.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8967288
Report Number3005168196-2019-01694
Device Sequence Number11284754
Product Code HCG
UDI-Device Identifier00814548018553
UDI-Public00814548018553
Combination Product (Y/N)Y
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/07/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBY2C0312
Device Lot NumberF88445
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2019
Initial Report FDA Received Date09/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005